Overdosing On Anti Diarrhea Drugs On The Rise, Loperamide Is Taken By Opioid Addicts [VIDEO]
Loperamide is used to medicate diarrhea for several years. It recently has been making headlines that the anti-diarrhea drug is used by opioid addicts. This over the counter drug is usually used by addicts to substitute opioid in order to get the same high.
Opioid addicts are overdosing anti-diarrhea drug. It is reported that they use the drug loperamide to treat symptoms of withdrawal or for them to get high according to Health. This has been an over the counter drug for all these years.
Loperamide has been a safe drug if taken properly. However, if there is a misuse of the drug it is possible that certain side effects will be experienced by the user. The Food and Drug Administration already warned authorities that using loperamide in large amounts may cause heart damage.
It is reported that opioid addicts want to get the same level of high from an opioid drug with loperamide. If the latter is taken properly, the effects travel to the areas where it should hit diarrhea. However, overdosing anti-diarrhea drug can be experienced if loperamide is taken in high quantities.
The opioid addicts want loperamide to travel to the brain directly in order to get the desired high. The problem with taking loperamide in large quantities is that it will be risky to the heart. The effects will affect the rhythm of the heart and will then lead to dangerous arrhythmias.
Meanwhile, massive amounts of loperamide are taken by opioid users because it is convenient to acquire. The heart gets damaged if done so as reported by The Atlantic. Loperamide is also an opioid drug and the cases of being overdosed by such have been high lately.
Loperamide has a deadly consequence for those taking the drug at a massive amount. It can block the calcium channels in the body and eventually affects the beating of the heart. This then may lead to death for most of the overdosed patients.